Heavy Snow, Armstrong
- When
- March 26, 11:00 AM CST to 11:00 PM CST
- Where
- Armstrong forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
combined with a cold and moist airmass to produce heavy snow across the central sections of the Texas panhandle. and Stinnett in Hutchinson county reported four inches.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A low pressure system in the upper atmosphere...which moved out of the Rockies and across the southern High Plains...combined with a cold and moist airmass to produce heavy snow across the central sections of the Texas panhandle. Stratford in Sherman county received four to six inches...Washburn in Armstrong county received four to five inches of snow...and Stinnett in Hutchinson county reported four inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 26, 3:45 AM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
345 AM CST SAT MAR 26 2005
.DISCUSSION...
UPPER LOW PRESSURE SYSTEM CENTERED OVER NORTHWEST NEW MEXICO EARLY
THIS MORNING...WAS MOVING SOUTHEAST TOWARDS THE PERMIAN BASIN AREA
OF WEST TEXAS. THIS TRACK IS A BIT SOUTH OF WHAT WE WERE EXPECTING
WHEN THE CURRENT WARNING AND ADVISORY WAS RELEASED. NEW EVIDENCE
SHIFTS THE STRONGEST LIFT QUICKLY FROM THE NORTHERN SECTIONS OF THE
PANHANDLES TO THE SOUTHERN TEXAS PANHANDLE. THIS CHANGE COULD LIMIT
THE AMOUNT OF SNOW EXPECTED...ESPECIALLY ALONG THE NORTH. WERE
HESITANT TO PULL THE EXISTING WARNING AND ADVISORY UNTIL THE UPPER
LOW MOVES ONTO THE EASTERN PLAINS OF NEW MEXICO. WE SHOULD KNOW BY
THEN WHETHER THE WARNING MAY NEED TO BE DOWNGRADED. WELL UTILIZE
PATIENCE FOR NOW...SO CURRENT HIGHLIGHTS WILL REMAIN.
UPPER LEVEL RIDGING BUILDS QUICKLY BEHIND THE EXITING UPPER LOW.
DOWNSLOPE FLOW SHOULD ACCELERATE SNOW MELT...AND THE MODIFICATION
OF THE AIRMASS. ANOTHER SYSTEM MOVES THROUGH THE PANHANDLES
WEDNESDAY NIGHT/THURSDAY TIMEFRAME. DRIER LOW TO MID LEVELS DO NOT
SUPPORT PRECIPITATION THOUGH FORCING SHOULD BE MORE THAN ADEQUATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 33 28 49 33 / 100 70 10 0
BEAVER OK 34 24 53 33 / 100 70 10 0
BOISE CITY OK 34 24 48 29 / 100 60 10 0
BORGER TX 35 27 50 35 / 100 70 10 0
BOYS RANCH TX 33 27 51 31 / 100 60 10 0
CANYON TX 33 28 49 32 / 100 70 10 0
CLARENDON TX 37 31 49 35 / 100 70 10 0
DALHART TX 34 26 50 30 / 100 60 10 0
GUYMON OK 33 24 51 33 / 100 60 10 0
HEREFORD TX 33 27 50 31 / 100 60 10 0
LIPSCOMB TX 37 25 52 33 / 100 80 10 0
PAMPA TX 36 29 49 36 / 100 80 10 0
SHAMROCK TX 40 31 50 36 / 100 80 10 0
WELLINGTON TX 41 32 51 37 / 100 80 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY UNTIL 6 AM
CST SUNDAY FOR THE FOLLOWING ZONES...BEAVER...CIMARRON...
AND TEXAS.
TX...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY UNTIL 6 AM
CST SUNDAY FOR THE FOLLOWING ZONES...DALLAM...HANSFORD...
HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...AND SHERMAN.
WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY UNTIL 6 AM
CST SUNDAY FOR THE FOLLOWING ZONES...ARMSTRONG...CARSON...
DEAF SMITH...POTTER...AND RANDALL.
&&
13/08TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 455 AM CST SAT MAR 26 2005 OKZ001>003-TXZ001>020-261900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 455 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A WINTER STORM WARNING REMAINS IN EFFECT FOR THE NORTHERN TEXAS PANHANDLE AND ALL OF THE OKLAHOMA PANHANDLE UNTIL 6 AM CST SUNDAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHWEST TEXAS PANHANDLE AND THE GREATER AMARILLO AREA UNTIL 6 AM CST SUNDAY... EXPECT SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ACROSS THE WINTER STORM WARNING AREA AND 1 TO 3 INCHES OVER THE WINTER WEATHER ADVISORY AREA. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SLATTERY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW GUYMON 36.69N 101.48W
03/26/2005 1.0 INCH TEXAS OK LAW ENFORCEMENT
1000 AM SNOW BOISE CITY 36.73N 102.51W
03/26/2005 3.0 INCH CIMARRON OK LAW ENFORCEMENT
1000 AM SNOW SPEARMAN 36.20N 101.19W
03/26/2005 2.0 INCH HANSFORD TX LAW ENFORCEMENT
1000 AM SNOW PRINGLE 35.95N 101.46W
03/26/2005 3.0 INCH HUTCHINSON TX TRAINED SPOTTER
1000 AM SNOW DUMAS 35.86N 101.96W
03/26/2005 3.0 INCH MOORE TX LAW ENFORCEMENT
1000 AM HEAVY SNOW STINNETT 35.82N 101.44W
03/26/2005 4.0 INCH HUTCHINSON TX TRAINED SPOTTER
&&
BILODEAUThe national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445647, 5445648, 5445649.